Doctors Lounge - Rheumatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Rheumatology Topics
|Eierannach - Mon Apr 16, 2007 9:35 am||
Hi! I'm a 22 year old female and am desperate for an answer as to what's going on. (I posted a similar post in gastroenterology a while back)
I will try to make this as brief as possible, but here is my history:
*chronic constipation (My sitzmarker was normal though)
*October of last year had my gallbladder removed. This was the toughest procedure of the surgery because it was badly inflamed. during this surgery I also had an enterocele repair, and a sigmoid resection/rectopexy to repair complete rectal prolapse
*13 days postop an MRI found many blood clots lodged in my hepatic portal vein. Put on coumadin until June
*blood test shows high amount of anticardiolipin antibodies, no C or S abnormalities
*In february began feeling mental symptoms: inability to concentrate, short term memory impairment, problems in judgement. went on zoloft to see if it was depression.
*all of the following tests were normal: liver panel, thyroid panel (done several times) BUN, blood counts, colonoscopy, small bowel transit, doppler flow ultrasound of the live, stool sample, and two celiac tests, ANA and sed rate
My question is: is there a chance I could have lupus or related disorder without a positive sed rate or ana? (I know this is rare)
my aunt, an arnp suspected it when I told her the state of my connective tissue in my abdomen. The surgeon described it as being "pediatric", extrememly weak.
In addition I have suffered crippling fatigue since my freshman year of college. I have chronic dry eyes, and vaginal dryness that is really bothersome
I also have patches of violet coloring on my skin...especially my legs. I believe this called purpura?
my fingers do occasionally turn blue but it's never as severe as what I've seen in other patients with reynauds
joint pain is very minimal: my fingers do get very swollen, especially in humid conditions, and they become very difficult to move. I get some mimimal knee pain but this is when i run, and my left elbow hurts upon weight lifting occasionally. I have back pain, always have abdominal pain. I get tingingling sensations in my big toes, and after working out I'll feel slightly numb in my legs. (it's not too bad though)
I am near-sighted and have very slight double vision.
I frequently faint for no apparent reason
I have slight alopecia (the dr does not think that this is coumadin-related but I don't know about that)
However, I have never had a mylar rash, never had abnormal kidney function, no heart abnormalities that I know of. My ankles never swell.
I take coumadin, zoloft, amitiza, reglan, miralax, and an antispasmdoic. Family history is mostly cardiac, with one aunt that has lupus. My diet is extremely healthy, I'm very active, and am not overweight.
would it be wise to seek advice from a rheumatologist?
|Dr. Chan Lowe - Sun Apr 22, 2007 10:13 pm||
Based on the information you have provided you do not meet the criteria for the diagnosis of lupus. Your symptoms do not strike me as lupus off hand.
You are on several medications. It is always wise to carefully review your medications and be sure that there are no interactions that may be causing your symptoms.
Having said this, your symptoms also do not rule out lupus or another rheumatologic disease. The blood clots are unusual. You may want to see a hematologist to look for any further coagulopathies that should be tested for.
It is important to follow up with your primary care doctor when you have a complicated case such as this. This way your primary doctor can help coordinate the specialists you should see and make sure you are seeing the correct doctors.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.